Hail, Wood
- When
- June 7, 12:07 PM CST to 12:14 PM CST
- Where
- Wood County, Wisconsin Rapids
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 44.383, -89.817
Thunderstorms moved into an unstable airmass over central Wisconsin and dropped penny to nickel size hail at Wisconsin Rapids.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms moved into an unstable airmass over central Wisconsin and dropped penny to nickel size hail at Wisconsin Rapids.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 7, 3:00 AM CST, 9 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 AM CDT TUE JUN 7 2005 .SYNOPSIS...LARGE SCALE PATTERN ACRS THE CONUS EXPECTED TO CONTINUE WITH A TROF IN THE W AND A RIDGE IN THE E. THE WRN TROF WL TEND TO FILL A BIT...BUT RIDGE IN THE E WL STRENGTHEN WITH VERY HIGH HEIGHTS EXPECTED OVER THE MID-ATL AND SERN STATES. THE RESULTING SWLY UPR FLOW WL KEEP A FRONTAL ZONE NR THE FCST AREA. VERY WARM AND MOIST AIR S OF THE FRONT WL PROVIDE THE FUEL FOR PERIODS OF SHOWERS AND TSTMS AS SHRTWVS WORK NEWD OUT OF THE WRN TROF. DAILY TEMPS WL DEPEND ON THE EXACT POSN OF THE FRONT. HUMIDITIES SHOULD ALSO BE FAIRLY HIGH FOR MUCH OF THE PERIOD AS SWLY UPR FLOW KEEPS MT AIR MASS CLOSE TO/ACRS THE AREA. .SHORT TERM...TDA/TNGT/WED. FRONT NOW RIGHT ACRS THE FCST AREA. LOW- LEVEL MOISTURE ACRS THE FCST AREA STILL SOMEWHAT LIMITED...WITH DWPTS ARND 60. ISOLATED SHRA/TSRA WERE DEVELOPING IN AREA OF ISENT LIFT AND MID-LVL INSTABILITY FM E-C WI EWD. WL CARRY ISOLD TSRA THIS MORNING ACRS ABOUT THE SRN 2/3 OF THE FCST AREA. MAIN QUESTION IS WHAT WL HAPPEN TO LARGE CONVECTIVE COMPLEX WORKING EWD ACRS THE DAKOTAS. WITH FRONT ACRS THE AREA...SUCH SYSTEMS WL SOMETIMES COME RACING ESEWD DURING THE DAY. THINK LIMITING FACTOR THIS TIME WL BE LOW-LEVEL MOISTURE. SHORT-TERM MODELS INDICATED DRIER AIR IN THE 900-850 MB LAYER LINGERING OVER THE SRN PART OF THE FCST AREA THIS MORNING...SO DWPTS LIKELY WON/T JUMP UP WITH MIXING. THAT FIT WITH 00Z SOUNDINGS THAT SHOWED HIGH PWATS ONLY AS CLOSE AS SGF. THINK THAT COMBINED WITH SHARPENING SHRTWV RIDGING WL CAUSE THE COMPLEX TO CONT TO WEAKEN THIS MORNING. MAINLY CI ACRS IA...AND THAT SHOULD THIN AS IT MOVES E. BEST GUESS IS THAT THERE WL BE ENOUGH SUNSHINE TO ALLOW FOR SOME MIXING INTO MORE SLY WINDS AT 850 MB...AND THAT WL SHOVE THE FRONT NWD SOME DURING THE DAY. UPPED MAX TEMPS FOR TDA...ESP ACRS THE S/SW PART OF THE FCST AREA. REMNANTS OF THE DAKOTA COMPLEX COULD INTENSIFY AS THEY REACH THE AREA THIS AFTN AS INSOLATION WL ALLOW THE ATM TO DESTABILIZE. EVEN IF FOR CI REMAINS ACRS THE AREA...THE ATM S OF THE AREA WL LIKELY GET MORE SUN WITH THE UNSTABLE AIR THEN ADVECTING NWD ON SLY WINDS. CARRIED CHC POPS FOR THE AFTN...WITH THE GREATEST CHC ACRS THE W. TOOK POPS FOR TNGT UP TO LIKELY. EXPECT DEEPER MOISTURE TO BE ACRS THE AREA BY THEN. EXPECT STORMS TO FIRE IN MN/THE NRN PLAINS LATER TDA...AND THEN HEAD EWD AS THE LLJ VEERS INTO THE AREA TNGT. SVR THREAT WL EXIST FROM EITHER A REINTENSIFICATION OF THE NRN PLAINS COMPLEX OVER THE AREA THIS AFTN...AND/OR FROM A COMPLEX COMING ACRS THE AREA TNGT. MAIN THREAT WL BE DAMAGING WINDS...THOUGH LARGE HAIL WL ALSO BE POSSIBLE. TEMPS AND PCPN CHC AND SVR RISK FOR WED TOUGH TO PIN DOWN. MODELS ALL TREND TOWARD LIFTING THE FRONT N OF THE AREA...WITH ANOTHER VERY WARM DAY ACRS THE RGN. GUID MAX TEMPS GENERALLY AOA THOSE FOR TDA. HOWEVER... A LARGE TSTM COMPLEX COMING ACRS THE AREA TNGT COULD JUST SHOVE THE FRONT S AND LEAD TO COOLER WX. NUDGED TEMPS UP A BIT FM PREV FCST...BUT HELD BACK SOME BASED ON THE UNCERTAINTY OF THE FRONTAL POSN. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. FORECAST FOCUS WILL BE ON PRECIPITATION CHANCES WITH LINGERING BOUNDARY NEAR OR OVER THE FORECAST AREA. THE LATTER PART OF THIS WEEK THROUGH THE EARLY PART OF NEXT WEEK LOOKS TO BE VERY ACTIVE. THE NAM...GFS AND CANADIAN MODELS ALL DIFFER ON THE EXACT LOCATION OF THE FRONT THAT WILL STALL OVER THE AREA AND THE TIMING AND PLACEMENT OF THE QPF ASSOCIATED WITH THE FRONTAL BOUNDARY. THEREFORE IT SEEMS TO BE BEST TO PUT A CHANCE FOR THE ENTIRE PERIOD AS EACH MODEL HAS PRECIPITATION AT SOME POINT IN EACH OF THE EXTENDED PERIODS THROUGH EARLY NEXT WEEK. GIVEN THE INSTABILITY VALUES WILL RANGE FROM 1 TO 2K J/KG OF CAPE AND -2 TO -4 LI/S THERE WILL BE THUNDER EACH OF THESE DAYS WITH THE CHANCE FOR SEVERE WEATHER. THE PRESENCE OF THE FRONT WILL FURTHER ENHANCE THE CHANCE FOR SEVERE WEATHER AS ITS PLACEMENT WILL BE A BIG FACTOR ON THE LOCATION AND SEVERITY OF THE THUNDERSTORMS THAT FIRE. TEMPERATURES DURING THIS PERIOD WILL ALSO BE A CHALLENGE AS A NORTHWARD PROGRESSION OF THE FRONT WITH SUNSHINE WILL ALLOW TEMPERATURES TO CLIMB WELL INTO THE 80S. HOWEVER CLOUD COVER WITH THE FRONT FURTHER SOUTH WILL MEAN MUCH LOWER DAYTIME HIGH TEMPERATURES. GIVEN THE UNCERTAIN NATURE OF THE FRONTAL POSITION WILL NOT TWEEK TEMPERATURES TOO MUCH. HOWEVER GIVEN THE TREND OF TEMPERATURES HOLDING IN THE 60S ACROSS THE SOUTHERN CWA WILL RAISE MIN TEMPERATURES FOR WEDNESDAY AND THURSDAY NIGHT AS CLOUD COVER SHOULD PREVENT TEMPERATURES FROM FALLING MUCH. .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/KURIMSKI WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 430 AM CDT TUE JUN 7 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 430 AM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WARM AND HUMID AIR MASS WILL SURGE BACK TOWARD THE AREA TODAY AND TONIGHT. THE AIR MASS WILL INTERACT WITH A FRONTAL BOUNDARY ACROSS THE AREA TO GENERATE THUNDERSTORMS. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY RISK IS OF DAMAGING WINDS...BUT LARGE HAIL IS ALSO POSSIBLE. THE RISK OF SEVERE WEATHER SHOULD START DURING THE EARLY AFTERNOON...AND WILL THEN CONTINUE OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WEATHER PATTERN WILL REMAIN UNSETTLED FROM WEDNESDAY THROUGH NEXT MONDAY...WITH A CHANCE OF THUNDERSTORMS THROUGHOUT THIS PERIOD. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. LMZ521-522-541>543-564-081100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 430 AM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT A WARM AND HUMID AIR MASS WILL SURGE BACK TOWARD THE AREA TODAY AND TONIGHT. THE AIR MASS WILL INTERACT WITH A FRONTAL BOUNDARY ACROSS THE AREA TO GENERATE THUNDERSTORMS. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY RISK IS OF DAMAGING WINDS...BUT LARGE HAIL IS ALSO POSSIBLE. THE RISK OF SEVERE WEATHER SHOULD START DURING THE EARLY AFTERNOON...AND WILL THEN CONTINUE OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WEATHER PATTERN WILL REMAIN UNSETTLED FROM WEDNESDAY THROUGH NEXT MONDAY...WITH A CHANCE OF THUNDERSTORMS THROUGHOUT THIS PERIOD. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. SKOWRONSKI/KURIMSKI WEATHER.GOV/GREENBAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1035 AM CDT TUE JUN 7 2005 WIZ020-030-031-035>040-045-048>050-072100- MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN- KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS 1035 AM CDT TUE JUN 7 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 4 PM CDT... SEVERE THUNDERSTORM WATCH NUMBER 425 IS IN EFFECT UNTIL 4 PM CDT FOR CENTRAL AND EAST CENTRAL WISCONSIN. STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE FOR THE FOLLOWING COUNTIES... MARATHON... SHAWANO... SHAWANO... WOOD... PORTAGE... WAUPACA... OUTAGAMIE... BROWN... KEWAUNEE... WAUSHARA... WINNEBAGO... CALUMET... MANITOWOC... KALLAS WEATHER.GOV/GREENBAY
The La Crosse radar (KARX), 126 km away, was scanning. The volume nearest the first event began at 18:05 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458112.